Louisiana, 2004

Hail in Louisiana, June 4, 2004

June 4, 2004 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 4, 2:55 PM CST, 55 minutes earlier.

Area forecast discussion, Jun 4, 2:55 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
355 PM CDT FRI JUN 04 2004

A MEAN UPPER LEVEL TROUGH IS EXPECTED TO PERSIST OVER THE EASTERN
CONUS THROUGH THE WEEKEND. A BROAD UPPER LEVEL RIDGE OVER THE
WESTERN CONUS IS FORECAST TO MOVE EAST INTO THE CENTRAL CONUS ON
SUNDAY. THIS PATTERN WILL ALLOW FOR ADDITIONAL UPPER LEVEL
SHORTWAVES TO MOVE SOUTHEAST FROM THE PLAINS INTO THE LOWER MS
VALLEY THE NEXT FEW DAYS. THE MODELS HAVE HAD THEIR USUAL DIFFICULTY
IN TIMING AND PLACING THE ASSOCIATED MCS/S AND AREAS OF CONVECTION
THE LAST FEW DAYS...AND THIS TREND WILL LIKELY CONTINUE. A VORT MAX/
SHORTWAVE TROUGH OVER OKLAHOMA IS EXPECTED TO MOVE SOUTHEAST INTO
LOUISIANA LATE TONIGHT OR SATURDAY MORNING. IT DOES NOT APPEAR THIS
SYSTEM WILL MOVE AS RAPIDLY AS THE ONE THAT PLAGUED THE AREA EARLY
THURSDAY MORNING. ANOTHER COMPLICATION IS THE PRESENCE OF DRIER AIR
OVER NORTHERN LA WHICH MAY NOT SUSTAIN A MCS. THE ETA DOES SHOW AN
850 MB THETA-E RIDGE ACROSS WESTERN LOUISIANA DURING THE EVENING OR
AROUND MIDNIGHT. WITH THE UNCERTAINTY...WILL MAINTAIN A LOW CHANCE
OF SHOWERS AND THUNDERSTORMS LATE TONIGHT ACROSS THE WESTERN PORTION
OF THE FORECAST AREA WITH A SLIGHT CHANCE ELSEWHERE.

ON SATURDAY...THE COMBINATION OF THE SHORTWAVE MOVING THROUGH THE
AREA COMBINED WITH SOME LOW LEVEL CONVERGENCE WILL SUPPORT A CHANCE
OF SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCE WEST AND
SOUTHWEST. WILL MAINTAIN A CHANCE OF CONVECTION ON SUNDAY AS THE SEA
REEZE MAY GET MORE ACTIVE...AND THERE SHOULD EITHER BE A SHORTWAVE
TROUGH OR UPPER SHEAR AXIS AFFECTING THE AREA.

MONDAY THROUGH WEDNESDAY...THE AREA WILL TRANSITION FROM WESTERLY
AND NORTHWESTERLY FLOW ALOFT TO LIGHT SOUTH TO SOUTHEAST WINDS
ALOFT. THE GFS ALSO BRINGS A SURGE OF TROPICAL MOISTURE FROM THE
CARIBBEAN SEA INTO THE SOUTHERN/WESTERN GULF OF MEXICO BY WEDNESDAY
OR THURSDAY. WILL MAINTAIN DAILY CHANCES OF SHOWERS AND
THUNDERSTORMS THROUGH NEXT FRIDAY.

&&

PRELIMINARY POINT NUMBERS...
MCB 66 87 69 87 / 20 30 20 40
BTR 68 86 71 88 / 30 50 20 40
MSY 72 88 74 87 / 20 40 20 40
GPT 68 87 72 86 / 20 30 20 40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.

&&

22
Hazardous weather outlook, Jun 4, 10:05 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1105 AM CDT FRI JUN 4 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-050100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1104 AM CDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ALONG THE COASTAL PARISHES OF
SOUTHEAST LOUISIANA AND THE ADJACENT COASTAL WATERS TODAY WITH
ISOLATED THUNDERSTORMS FARTHER INLAND. NO WIDESPREAD SEVERE WEATHER
IS EXPECTED TODAY BUT AN ISOLATED STRONG THUNDERSTORM WITH HIGH WINDS
IS POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT AS AN
UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY. A FEW STORMS
MAY BECOME STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR HEAVY
RAIN...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

22

In the hours before

Special weather statement, Jun 4, 3:28 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CDT FRI JUN 4 2004

LAZ059-065-042210-
UPPER LAFOURCHE-UPPER TERREBONNE-
428 PM CDT FRI JUN 4 2004

...A CLUSTER OF THUNDERSTORMS OVER COASTAL MARSHES...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS...MAINLY OVER THE MARSHES OF NORTHERN
LAFOURCHE...WESTERN SAINT CHARLES AND ASSUMPTION PARISHES...MOVING
SOUTHEAST AT 10 TO 15 MPH.

THIS ACTIVITY WILL PRODUCE WIND GUSTS AROUND 35 MPH...FREQUENT TO
CONTINUOUS LIGHTNING AND TORRENTIAL RAINFALL WITH RATES NEAR TWO
INCHES PER HOUR THROUGH 5 PM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT.

18

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Charles

When
June 4, 3:50 PM CST
Where
St. Charles County, 1 mi W of Norco
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.000, -90.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407193.